----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert

What is the cause for flickering of the eyes, lips etc.?

Answered by: Satish Chandra
Professor & Head, Department of Neurology
NIMHANS
Bangalore

Q. I am suffering from a neurological problem since 1999. It started with the flickering of my right eye then it involved my lips and now has also affected my tongue. Due to this, I am not able to speak clearly. The MRI report says small vascular loop impinging on right VII nerve root exit zone. I have taken Botox injection treatment from Ram Manohar Lohia Hospital once and got relief for three months. Then I went to VIMHANS and took hemifacial spasm treatment for 2 1/2 years and got some relief. At present, I am taking treatment of Dr. C.S. Agrawal at Sir Ganga Ram Hospital for the last six months but have got no relief. The medicines I am taking are: (i) Topaz 25mg TDS (2) Mysoline 250mg OD.

A.  You have a symptomatic hemifacial spasm. Since you have already tried Botox injection, you must be aware that this is a short-term pallative treatment. For permenant relief, you may have to consult neurosurgeons to release the pressure of the vascular loop. I am sure they will explain to you the pros & cons of this surgical mode of treatment. If not, botox injections can be repeated every three to four months.

A.  You have a symptomatic hemifacial spasm. Since you have already tried Botox injection, you must be aware that this is a short-term pallative treatment. For permenant relief, you may have to consult neurosurgeons to release the pressure of the vascular loop. I am sure they will explain to you the pros & cons of this surgical mode of treatment. If not, botox injections can be repeated every three to four months.

More from this section
More ยป
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
-------------------------------- Advertisement -----------------------------------